For the past few months, I have had a headache that does not seem to go away regardless of taking Advil, Tylenol or Excedrine. The pain is always on the left side near my tempal and the pain radiates to my ear and down to my neck. Sometimes the pain is pulsating and at other times its just a dull ache which is worst at night. I have trouble falling asleep and sometimes I wake up feeling disoriented. It also hurts to lay on the left side of my face due to the pressure. Should I be concerned? I went to the doctor and he performed a physical exam and said " I don't have a brain tumor or anything like that". He gave me Naproxen and that did not help at all.
What should I do?
Ask your doctor if he thinks you have migraines....which is what it sounds like. And then ask him to prescribe you something specifically for migraines. Migraines tend to be very painful and don't usually go away from using stuff like advil.
Aside from migraines, other possible causes include tension headache, and cervical disc disease leading to radiculopathy.
Usually, headaches such as migraines and tension headache can have triggers that precipitate the attacks. You could try to identify if there are any triggers to your headache and try to avoid them as much as possible.
You should also try to do some relaxation techniques and exercises that may help relieve any stress that could be contributing to your symptoms.
If your symptoms persist or worsen, you should consult a neurologist to have a proper evaluation of your symptoms and to determine any underlying pathology.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.